GET THE APP

A Disproportionality Analysis of the Risk of Rhabdomyolysis Associated with DPP-4 Inhibitors in the Food and Drug Administration Adverse Event Reporting System | Abstract
Journal of Pharmacovigilance

Journal of Pharmacovigilance
Open Access

ISSN: 2329-6887

+44 7460731551

Abstract

A Disproportionality Analysis of the Risk of Rhabdomyolysis Associated with DPP-4 Inhibitors in the Food and Drug Administration Adverse Event Reporting System

Wenhui Shi*, Lei Ba and Zhiming Sun

Backgrounds: Dipeptidyl peptidase 4 inhibitors (DPP4is) are widely used in patients with type 2 diabetes mellitus. Recently safety report from regulatory agency suggested DPP4is may be associated with rhabdomyolysis, thus we performed a detailed analysis and evaluated the association between DPP4is and rhabdomyolysis in the Food and Drug Administration Adverse Event Reporting System (FAERS).

Methods: We examined the FAERS database from 2004q1 to 2017q3 (for a total of 9,906,642 reports), calculated the rates of rhabdomyolysis within the reports for DPP4is and reports for other drugs. After filtering concomitant drugs, we compared proportional reporting ratios (PRRs) among adverse events (AE) reports that listed DPP4is with and without these moderator drugs, to identify whether rhabdomyolysis is associated with the use of DPP4is alone.

Results: 536 rhabdomyolysis AE reports involving DPP4is and 28462 reports involving other drugs were retrieved, the crude PRR for rhabdomyolysis associated with DPP4is was 2.06 (95%CI: 1.89-2.24). After filtering the moderator drugs, the PRR was 2.49 (95%CI: 2.08-2.98). Subanalysis showed PRR of alogliptin (11.89, 95%CI: 6.77-20.87) was higher than other gliptins and PRRs in elderly people were higher than that in working age population, regarding male or female.

Conclusions: Based on this pharmacovigilance analysis, DPP4is may associated with rhabdomyolysis independently, especially alogliptin. DPP4is associated rhabdomyolysis are more likely happened on elderly people which needed to be noted in clinical practice.

Published Date: 2020-11-29; Received Date: 2020-10-15

Top